Will Antibiotics effect Rituxmab treatment?

I am feeling that run over by a truck feeling heavy legs hearing like it's under water. Sore throat feverish Had first infusion of Rituxmab on the 3rd July the second one is due Friday. GP has said she thinks I have a mild chest infection and prescribed Amoxicillin for 7 days she also ordered bloods for clotting as I have some unexplained bruising on my legs. will my Rituxmab have to postponed because I am talking antibiotics? Had this happen to anyone? Thanks Tara

9 Replies

  • I think you should ring your consultant or the ward you have your infusion and ask their advice.

  • I have done and emailed I am waiting for a reply just seeing if anyone has had to delay thanks👍

  • A friend of mine, who is on Rituximab has recently had an infection and took prescribed antibiotics for 7 days. She has her next infusion soon, and it was hinted that she couldn't have it until after she had finished the antibiotics, which she now has. x

  • Hi, in my case I had to postpone my infusion of Rituximab as had a bit of chest infection, put me on Augmentin for a week, then the next week they continued for another week but I went straight up to the unit to have my infusion. The second week was to protect me and ensure post infusion my infection didn't come back. I was fine in all respects, that was at Addenbrookes. But, each person and medic acts individually. Pam

  • Yes it,s right if you are on antibiotics for an infection they will not give you Retuximab,also if they check your chest in clinic (as they always do mine) before the infusion and they find an infection they will most likely send you home until it has cleared.xxx

  • Thanks guys consultant nurse is speaking with the Dr and going to call me back. I am due to go on holiday on The 2 nd of August and getting a bit stressed about wether the Rixtumab contributed to the chest infection. They wanted to get two infusions in before I went away. I have Wegeners and I know it's so unpredictable. But I so need this holiday but I don't wanna feel this rotten 😒

  • Dear Tara,

    Sorry that you are feeling so 'rotten'-is about all I can say SORRY. If it's any help, and it probably isn't, I'm usually advised to finish any anti-biotics prior to any actual medical interventions. However my normal drug regime, which includes steroids, imuno-suppressants are not stopped (possibly because I would die, without them!!!). There is little point ending up with a 'cured' corpse, is there? (Sorry my 'black' humour, is showing here-I'll shut up!).

    Seriously though I do hope all goes well, for you, and that you feel better soon.

    Best wishes


  • I so need it too ..... to get better. I am going to IBIZA soon I know that always makes me feel better kids have packed up from school so I have things to do can't let WG get in the way. I have had the last 4 days off work I work in a primary school so missed seeing them go off for the summer or to new schools. Funny enough I was off work this time last year and did not see them go. I am still on all other meds to same as you. Steroids and Imuno-suppressants our lovely breakfast.

    You don't have to shut up we got to see the funny side of this 'cured' corpse haha that is funny

    Thanks Andrew you take of you too

    Best wishes Tara88

    I m not 88 it's just reference to the best year I had in IBIZA

    But there is nothing wrong with being 88 that would be amazing that's where I am aiming for:)

  • I didn't imagine, that you were actually 88-you probably just FEEL it sometimes!

    Glad that you didn't mind my joke.


You may also like...